Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 37, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 20, 2017, 4:32 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2017, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 21, 2017, 10:20 AM EDT
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
341 WHUS72 KKEY 202032 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 432 PM EDT SUN AUG 20 2017 GMZ052>055-072>075-210445- /O.NEW.KKEY.SC.Y.0037.170820T2032Z-170821T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 432 PM EDT SUN AUG 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA TONIGHT. * WINDS...EAST WINDS OF 15 TO 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS TONIGHT. * WAVES/SEAS...SEAS OF 3 TO 5 FEET BEYOND THE REEF WILL BUILD TO 4 TO 7 FEET WITH THE HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
3 follow-up statements
208 WHUS72 KKEY 210224 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 PM EDT SUN AUG 20 2017 GMZ052>055-072>075-210900- /O.CON.KKEY.SC.Y.0037.000000T0000Z-170821T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 PM EDT SUN AUG 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...EAST WINDS OF 15 TO 20 KNOTS WILL INCREASE TO NEAR 20 KNOTS TONIGHT. * WAVES/SEAS...SEAS BEYOND THE REEF WILL BUILD TO 4 TO 7 FEET...WITH THE HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
781 WHUS72 KKEY 210809 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 409 AM EDT MON AUG 21 2017 GMZ052>055-072>075-211500- /O.EXT.KKEY.SC.Y.0037.000000T0000Z-170821T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 409 AM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS MORNING... * WINDS...EAST WINDS OF NEAR 20 KNOTS WILL DECREASE TO 15 TO 20 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...SEAS BEYOND THE REEF WILL BUILD TO 4 TO 7 FEET... WITH THE HIGHEST IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
911 WHUS72 KKEY 211420 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 AM EDT MON AUG 21 2017 GMZ052>055-072>075-211530- /O.CAN.KKEY.SC.Y.0037.000000T0000Z-170821T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1020 AM EDT MON AUG 21 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE STRAITS OF FLORIDA. HOWEVER, EAST WINDS OF 15 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS CAN BE EXPECTED, HENCE, A SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE WILL BE CARRIED. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 2:48 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 20, 2:48 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Key West FL 248 PM EDT Sun Aug 20 2017 .DISCUSSION... .CURRENTLY... Under variably cloudy skies, temperatures range from the upper 80s to near 90 degrees along the Florida Keys. Meanwhile, local radars are detecting widely scattered showers and a few thunderstorms on the waters south of the island chain, with only isolated showers along and north of the Florida Keys. Surface wise, a weak tropical wave is located on the western half of our county warning area with high pressure to the north. Winds are mostly east at 10 to 15 knots across our marine district. && .SHORT TERM...(Tonight through Wednesday night) In wake of the weak tropical wave, some drier air will filter into our region through Monday, before moisture and low level confluence increases with an approaching tropical wave thereafter. Therefore, outside of isolated pops on Monday, the decelerating second tropical wave will become nearly stationary somewhat in the extreme southeast Gulf of Mexico. Hence, this will prompt increasing chance pops to be retained through the period. && .LONG TERM...(Thursday through Sunday) See no reason to stray from middle of the road chance pops with high temperatures in the lower 90s and overnight lows in the lower to mid 80s away from any possible downpours. && .MARINE... A wind surge will overspread our entire marine district, hence, a Small Craft Advisory will be in effect for the Straits of Florida and an Exercise Caution headline elsewhere tonight. Winds will slacken slightly by Monday afternoon before another minor increase affects our coastal waters late Monday. Beginning Tuesday afternoon and likely persisting through the balance of this week, light to gentle southeast to south winds will prevail. && .AVIATION... Scattered showers and a few thunderstorms will persist through early this evening. Will keep VCSH in the TAFs through 00Z. The potential exists for a brief periods of wind gusts 20-25 knots, visibilities of 2-4 miles, and MVFR ceilings if heavier showers impact the terminals. The atmosphere will dry out later for tonight and Monday resulting in much less coverage of showers during this period. Generally expect VFR conditions outside of shower activity with winds east around 10 knots with occasional gusts up to 20 knots. && .CLIMATE... In 1963, the daily record low temperature of 69 degrees was recorded in Key West. Temperature records have been kept since 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory in effect for GMZ052>055-072>075. && Public/Marine/Fire...APA Aviation/Nowcasts....MM Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 20, 4:32 AM EDT, 12 hours before
Hazardous Weather Outlook National Weather Service Key West FL 432 AM EDT Sun Aug 20 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-210845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 432 AM EDT Sun Aug 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will impact the Florida Keys, including the near and off shore waters surrounding the Keys Island Chain today through this evening. The primary thunderstorm hazards are wind gusts near 40 mph and cloud to surface lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Isolated thunderstorms are possible along the Florida Keys, as well as over nearshore and offshore waters surrounding the island chain Monday night through Saturday. The primary thunderstorm hazard will be cloud to surface lightning strikes. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:34 PM EDT | Special Marine Warning | KEY | 56 min | |
| Aug 19, 8:38 PM EDT | Special Weather Statement | KEY | 37 min | |
| Aug 19, 9:01 PM EDT | Special Marine Warning | KEY | 59 min | |
| Aug 20, 6:33 PM EDT | Special Marine Warning | KEY | 27 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.